Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 25, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at May 8, 2011, 3:40 AM CDT for 10 counties in Texas. It took effect at May 8, 2011, 1:00 PM CDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 8, 2011, 3:40 AM CDT (08:40 UTC)
- In effect from
- May 8, 2011, 1:00 PM CDT
- Expired
- May 8, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Sterling County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 88 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 1:40 PM CDT | WILDFIRE 9000 | 6 Nne Wastella, TX | 611 GAS PLANT WILDFIRE. FIRE BEGAN ON MAY 8 AND IS 90 PERCENT CONTAINED. RESOURCES HAVE BEEN RELEASED WITH NO FURTHER GROWTH ANTICIPATED. ACREAGE WAS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6216 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
704 WWUS84 KSJT 080840 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 340 AM CDT SUN MAY 8 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON... .THE DRYLINE WILL SURGE EAST TODAY BRINGING VERY DRY AIR TO WEST CENTRAL TEXAS. THIS DRY AIR COMBINED WITH TEMPERATURES AT OR ABOVE 100 DEGREES IN MANY AREAS WILL RESULT IN RELATIVE HUMIDITY VALUES OF 5 TO 15 PERCENT WEST OF A LINE FROM HASKELL TO SAN ANGELO. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO NEAR 20 MPH DURING THE AFTERNOON WITH GUSTS OVER 25 MPH AT TIMES. THESE FACTORS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EVENING HOURS. TXZ049-054-064>066-071-072-098-113-127-090100- /O.UPG.KSJT.FW.A.0021.110508T1800Z-110509T0100Z/ /O.NEW.KSJT.FW.W.0025.110508T1800Z-110509T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-JONES- TAYLOR- 340 AM CDT SUN MAY 8 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR AREAS GENERALLY WEST OF A HASKELL... TO ABILENE...TO SAN ANGELO LINE... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...HASKELL...JONES...TAYLOR. * WIND: SOUTH TO SOUTHWEST AROUND 20 MPH. GUSTS OVER 30 MPH AT TIMES. * HUMIDITY: FALLING TO 7 TO 15 PERCENT DURING THE AFTERNOON. * TIMING: SUNDAY AFTERNOON THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ DANIELS FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 8, 3:39 AM CDT, 1 minute earlier.
Area forecast discussion, May 8, 3:39 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 339 AM CDT SUN MAY 8 2011 .SHORT TERM... ANOTHER VERY HOT DAY IS IN STORE FOR WEST CENTRAL TEXAS THIS AFTERNOON...WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE. HIGH TEMPERATURES YESTERDAY RANGED FROM 96 AT JCT...TO 98 AT ABI...TO 103 AT SJT. 850MB THERMAL RIDGE WILL ONCE AGAIN BUILD INTO THE AREA...WITH 850 MB TEMPERATURES VERY SIMILAR TO SLIGHTLY WARMER THAN YESTERDAY. STAYED CLOSER TO THE MET GUIDANCE FOR TEMPS...WITH HIGHS GENERALLY RANGING FROM 97 TO 103 ACROSS THE REGION. LEE TROUGH WILL DEVELOP ACROSS THE TEXAS PANHANDLE RESULTING IN SOUTHWEST WINDS INCREASING TO 15 TO 20 KNOTS...WITH HIGHER GUSTS. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS PARTS OF THE AREA THIS AFTERNOON...AND THIS IS OUTLINED IN MORE DETAIL IN THE FIRE WEATHER DISCUSSION BELOW. DRYLINE WILL BE BISECTING THE CWA LATE THIS AFTERNOON. AHEAD OF THIS FEATURE...A FAIRLY UNSTABLE ATMOSPHERE WILL BE PRESENT...WITH SBCAPE VALUES BETWEEN 1500 AND 2000 J/KG AND 0-6 KM BULK SHEAR INCREASING TO 40 TO 45 KNOTS. NEAR RECORD HIGH TEMPERATURES SHOULD HELP TO BREAK THE CAP...WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORM DEVELOPING ALONG AND AHEAD OF THE DRYLINE. INCREASED POPS ACROSS THE EASTERN HALF OF THE AREA. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...BUT HAVE LEFT SEVERE WORDING OUT OF THE GRIDS AT THIS TIME. THE MAIN THREAT WITH THE CONVECTION WILL BE LARGE HAIL AND DEADLY LIGHTNING. MOST OF THE CONVECTION WILL BEGIN TO DISSIPATE BY 03Z WITH THE LOSS OF DAYTIME HEATING. UNSEASONABLY WARM TEMPERATURES EXPECTED TONIGHT...WITH LOW TEMPERATURES ON MONDAY ONLY FALLING INTO THE UPPER 60S TO NEAR 70. .LONG TERM... CAP STRENGTHENS FOR MONDAY...BUT WITH THE MAIN UPPER LEVEL TROUGH PUSHING INTO THE SOUTHERN ROCKIES BY TUESDAY AFTERNOON...MID LEVEL TEMPERATURES BEGIN TO COOL. WITH MOST OF THIS COOLING OCCURRING WEST OF THE DRYLINE BEFORE 00Z...DECENT CAPE VALUES AHEAD OF THE DRYLINE IN EXCESS OF 2500 J/KG WILL LIKELY REMAIN CAPPED. BUT...CAP MAY WEAKEN JUST ENOUGH TUESDAY EVENING AHEAD OF THE DRYLINE TO ALLOW A FEW STORMS TO DEVELOP. HAVE EXPANDED THE MENTION OF POPS TO A LITTLE WIDER AREA. A LITTLE BETTER CONVECTIVE CHANCES FOR THURSDAY...AS WEAK FRONTAL BOUNDARY SAGS INTO THE AREA WITH THE PASSAGE OF THE UPPER TROUGH AXIS. STRONGER FRONT DROPS THROUGH THE AREA FOR THE WEEKEND...PROVIDING ANOTHER CHANCE OF MUCH NEEDED RAINFALL AND EVEN SOME SLIGHTLY COOLER TEMPERATURES. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING...OVER MUCH OF THE WESTERN BIG COUNTRY AND PARTS OF THE CONCHO VALLEY. A RED FLAG WARNING IS IN EFFECT FROM 1 PM CDT UNTIL 8 PM CDT. A LEE TROUGH WILL DEVELOP ACROSS THE TEXAS PANHANDLE...RESULTING IN SOUTHWEST WINDS OF 15 TO 20 KNOTS...WITH GUSTS OVER 25 KNOTS. THIS IN COMBINATION WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 15 PERCENT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. WINDS ACROSS IRION AND TOM GREEN COUNTY WILL LIKELY REMAIN JUST BELOW 20 KNOTS...BUT OPTED TO KEEP THESE COUNTIES IN THE RED FLAG WARNING...GIVEN THE CONTINUED DRY FUELS AND EXPECTED NEAR CRITICAL FIRE WEATHER CONDITIONS. FIRE DANGER WILL QUICKLY DIMINISH AFTER SUNSET AS WINDS DIMINISH AND THE DRYLINE SHIFTS WEST...RESULTING IN HIGHER RELATIVE HUMIDITY VALUES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 100 69 98 71 98 / 20 20 10 10 10 SAN ANGELO 104 69 102 71 99 / 20 20 10 10 10 JUNCTION 98 73 98 70 97 / 10 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...STERLING...TAYLOR...TOM GREEN. && CRD/07
Hazardous weather outlook, May 7, 3:13 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 313 PM CDT SAT MAY 7 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-082015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 313 PM CDT SAT MAY 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED FIRE DANGER CONDITIONS WILL CONTINUE THROUGH THIS EVENING...DUE TO LOW HUMIDITIES AND GUSTY WINDS. ALTHOUGH CRITICAL READINGS WILL NOT LIKELY BE REACHED...CAUTION SHOULD STILL BE EXERCISED TO PREVENT ACCIDENTAL WILDFIRES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY INCREASING SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND HOT TEMPERATURES WILL BRING ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TO WEST CENTRAL TEXAS SUNDAY INTO EARLY NEXT WEEK...ESPECIALLY WEST OF A LINE FROM HASKELL...TO SAN ANGELO...TO SONORA. A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN BIG COUNTRY AND MOST OF THE CONCHO VALLEY SUNDAY AFTERNOON. CAUTION SHOULD BE EXERCISED THROUGHOUT THIS PERIOD BY AREA RESIDENTS TO PREVENT ACCIDENTAL WILDFIRES. AHEAD OF THE DRYLINE ON SUNDAY AFTERNOON...ISOLATED THUNDERSTORMS WILL BE POSSIBLE. IF STORMS DO DEVELOP...THEY WILL HAVE THE POTENTIAL OF REACHING SEVERE LEVELS.. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.